Alert archive / California / Wind Advisories in 2019
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 1, 2019, 3:03 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 2, 2019, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 3:03 PM PST (23:03 UTC)
- In effect from
- Mar 2, 2019, 10:00 AM PST
- Expired
- Mar 3, 2019, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WWUS76 KSGX 012303 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 303 PM PST Fri Mar 1 2019 ...A Pacific Storm System will bring strong winds to the mountains and deserts... .A Pacific Storm System will bring strong winds to the mountains and deserts. Winds will become gusty Saturday morning from the mountain crests and along the desert slopes in San Bernardino, Riverside, and San Diego Counties, with the southwest to west winds becoming quite strong Saturday afternoon and evening. Winds will gradually decrease late Saturday evening and overnight although occasional gusts of 30 to 40 mph will still be possible. The strongest winds will occur over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface in the desert floors, including the Coachella Valley and the Palm Springs area. Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. CAZ055-056-058-060>062-065-020715- /O.NEW.KSGX.WI.Y.0014.190302T1800Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 303 PM PST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 10 AM Saturday to midnight PST Saturday night. * Winds...Southwest to west winds 20 to 30 mph with occasional gusts to 55 mph. * Timing...Strongest winds will be Saturday afternoon and evening. Winds gradually diminishing late Saturday night. * Location...The strongest winds will occur over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface in the desert floors, including the Coachella Valley and the Palm Springs area. * Visibility...Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
5 follow-up statements
150 WWUS76 KSGX 020345 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 745 PM PST Fri Mar 1 2019 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS SATURDAY AND SATURDAY NIGHT... CAZ055-056-058-060>062-065-021400- /O.CON.KSGX.WI.Y.0014.190302T1800Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 745 PM PST Fri Mar 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * Winds...Southwest to west 20 to 30 mph with occasional gusts to 55 mph. * Timing...Strongest winds will be Saturday afternoon and evening. Winds gradually diminishing late Saturday night. * Location...Over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface on the desert floor, including the Coachella Valley and the Palm Springs area. * Visibility...Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
886 WWUS76 KSGX 021106 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 306 AM PST Sat Mar 2 2019 CAZ055-056-058-060>062-065-022300- /O.CON.KSGX.WI.Y.0014.190302T1800Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 306 AM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * Winds...Southwest to west 20 to 30 mph with occasional gusts to 55 mph. * Timing...Strongest winds will be this afternoon and evening. Winds will gradually diminish late tonight. * Location...Over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface on the desert floor, including the Coachella Valley and the Palm Springs area. * Visibility...Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
422 WWUS76 KSGX 022148 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 148 PM PST Sat Mar 2 2019 CAZ055-056-058-060>062-065-030800- /O.CON.KSGX.WI.Y.0014.000000T0000Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 148 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * Winds...Southwest to west 20 to 30 mph with local gusts 50 to 60 mph. * Timing...Strongest winds will be this afternoon and evening. Winds will gradually diminish late tonight. * Location...Over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface on the desert floor, including the Coachella Valley and the Palm Springs area. * Visibility...Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
209 WWUS76 KSGX 030556 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 956 PM PST Sat Mar 2 2019 CAZ055-056-058-060>062-065-030800- /O.CON.KSGX.WI.Y.0014.000000T0000Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 956 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * Winds...Southwest to west 20 to 30 mph with gusts 50 mph. * Timing...Winds will gradually diminish late tonight. * Location...Over the mountain crests and along the desert slopes, although occasional strong wind gusts could even surface on the desert floor, including the Coachella Valley and the Palm Springs area. * Visibility...Strong southwest to west winds may also cause isolated blowing dust and sand and brief visibility restrictions in the Mojave and Colorado Deserts. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
255 WWUS76 KSGX 030757 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1157 PM PST Sat Mar 2 2019 CAZ055-056-058-060>062-065-030900- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-190303T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1157 PM PST Sat Mar 2 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds continue to relax with maximum west to southwest gusts now at 30 to 40 mph. As such, the Wind Advisory will expire at midnight. $$ Gregoria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 9:16 AM PST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 1, 9:16 AM PST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service San Diego CA 916 AM PST Fri Mar 1 2019 .SYNOPSIS... Tranquil weather will prevail today under a weak ridge aloft. A Pacific storm system will move rapidly across California on Saturday, bringing a better chance for more widespread rainfall and high snow levels tonight through Sunday morning. Strong and gusty westerly winds will accompany the system over the mountains and deserts on Saturday and Saturday night. Monday through Tuesday morning will be dry, and warmer. Another storm system will bring widespread rain and high snow levels again to the region late Tuesday through Wednesday with showery and cool conditions continuing through the latter part of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Morning Update: Abundant cloudiness and patchy fog will continue through midday for areas west of the mountains. Partial clearing is expected this afternoon but it will be a hazy filtered sunshine. Areas over the mountains and deserts will continue to see partly cloudy skies with mainly high clouds through this afternoon. An update was already sent to accommodate the cloudy conditions expected to continue through early afternoon, with no other updates at this time. Previous discussion from 332 am: An active weather pattern for the first week of meteorological Spring! A storm system along 140 West will move east and across California on Saturday. Today will be tranquil and mild as weak ridging continues overhead ahead of this next storm. This system will be in a weakening state as it moves into the state. A weakening Atmospheric River with IVT to 500 kg/m/s will be moving into SoCal tonight then weakening on Saturday. Dynamics are weak and further north and so rainfall amounts will not be so heavy. The most widespread rain will occur Saturday morning through afternoon, but some showers will continue to move across the area from the west through Sunday. There is some weak instability on Saturday afternoon passing mainly over our northern areas. Did add a slight chance of thunderstorms for Orange, Riverside, and San Bernardino Counties for Saturday with just a few lightning strikes possible. Total rainfall amounts with this system through Sunday morning will be highest along the coastal mountain slopes where 1-2" is forecast. Most locales from the coast to the valleys will see 0.50-.075", but slightly less is forecast for southern SD County, about a third of an inch there. Not much for the deserts with a tenth of an inch or less at most desert locales. Rainfall rates will remain below debris flow thresholds for recent burn scars. Snow levels will be high...at around 9000 FT on Saturday, falling to around 7000 FT on Sunday. Most of the precipitation will occur when snow levels are high and this will limit accumulations with several inches possible above 9000 FT. A couple of inches are possible down to 8000 FT. There will be a break in the weather action Monday through Tuesday morning. However, another storm system will be moving into SoCal Tuesday afternoon and evening and across the area on Wednesday. This is a bit stronger with slightly higher moisture (better IVT) and better lift. So more widespread rainfall is expected during the middle part of next week, but with higher precipitation amounts. Forecast amounts range from 0.25-0.50" across southern San Diego County to 1.00-1.50 inches across Orange County and the Inland Empire. The coastal mountain slopes of Orange, San Bernardino and Riverside Counties look to receive 2-3", with locally higher amounts to 4" along the San Bernardino County mountain slopes. Again, snow levels will be high at around 9000 FT before falling Wednesday to 7000 FT and down to 6000-6500 FT by Thursday (when moisture becomes more limited but with some showers still occurring.) Again this will limit snowfall in classic AR style. Strong west winds over the ridges to the desert slopes will accompany both of these weather systems with gusts of 50+ mph forecast. A Wind Advisory may be needed in time for these rural locales. There looks to be a break in the showers sometime Thursday-Friday, but yet another trough could move in next weekend. It isn't looking strong at this point, but would act to keep conditions cool and showery. && .AVIATION... 291640Z...Coast/Valleys...Widespread low clouds with cigs from 500- 800 ft MSL this morning. VIS may vary from 1-5 SM BR at times, especially on elevated coastal terrain. Higher terrain will be obscured in clouds and fog. Low clouds becoming SCT after 18Z. Otherwise, SCT clouds with bases 1500-2500 ft MSL with mostly unrestricted VIS. -SHRA will begin to move into the area after 10Z Sat and cigs are expected to again lower to around 1000 ft MSL. Mtns/Deserts...SCT-BKN high clouds at/above 15000 ft MSL with unrestricted VIS will continue through tonight. && .MARINE... Patchy fog with visibility of one NM or less is possible this morning and again Sat morning over the coastal waters. Otherwise, no hazardous marine weather is expected through Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria/JMB AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.